MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 8.5X90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 8.5X90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804890
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device are currently unknown.
 
Event or Problem Description
It was reported that the head of an es2 integrated blade screw disengaged during final tightening.There were no adverse consequences to the patient and no surgical delays.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: once the necessary correction procedures have been performed and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed using the counter torque tube and the torque wrench.Place the counter torque tube down over the blades.Insert the torque wrench through the counter torque tube to engage the blocker.Turn the handle of the torque wrench clockwise to align the two arrows on the torque wrench to achieve the 12nm of torque required to secure the implant construct.Repeat the process for each blocker.Potential causes include: user error, blocker not correctly in tulip threads - too much torque applied (in excess of 12nm) - counter torque tube not used - cantilever force applied during final tightening - rod seated poorly in tulip - incorrect alignment of instrument to screw.H3 other text : device disposed.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 8.5X90MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9466734
Report Number0009617544-2019-00136
Device Sequence Number2513838
Product Code NKB
UDI-Device Identifier07613327002522
UDI-Public07613327002522
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482804890
Device Catalogue Number482804890
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1